North Dakota, 2007

Damaging Wind in North Dakota, June 23, 2007

June 23, 2007 · NWS FGF · 1 event in 1 county or zone

By mid to late evening on the 23rd, a stationary front was located from south of Winnipeg, Manitoba, Canada, to the Minot, North Dakota area. A line of thunderstorms formed along this boundary in southern Canada in the late evening and moved toward the North Dakota border.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

By mid to late evening on the 23rd, a stationary front was located from south of Winnipeg, Manitoba, Canada, to the Minot, North Dakota area. A line of thunderstorms formed along this boundary in southern Canada in the late evening and moved toward the North Dakota border. As these storms reached northern Cavalier County, they began to collapse, which produced strong outflow winds along the international border.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 23, 7:30 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 23, 7:30 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
830 PM CDT SAT JUN 23 2007

FORECAST CHALLENGE FOR UPDATE CONTINUES TO BE TSRA THREAT ACROSS FAR
NORTHERN FA.

E-W ORIENTED WARM FRONT HOLDING ALONG INTERNATIONAL BORDER AREA.
ISOLD DEEP SEVERE CONVECTION NORTH OF BOUNDARY ACROSS SOUTHERN MB.
CONVECTION PROPAGATING ESE FEEDING INTO 30-40KT LOW LEVEL JET AND
LOOKS TO THREATEN FAR NORTHERN COUNTIES IN THE NEXT COUPLE OF HOURS.
QUESTION WILL BE SEVERE THREAT ONCE CONVECTION CROSS WARM FRONTAL
BOUNDARY AND ENCOUNTERS INCREASING CAPPING. AT THIS POINT WILL
MAINTAIN SEVERE POTENTIAL WITH LOW POP ACROSS FAR NORTH AS STORMS
STRONG BUT NEARLY ISOLD. REMAINDER OF FA SHOULD SEE MILD NIGHT WITH
MODEST SOUTHERLY SURFACE FLOW AND HIGH DEWPOINTS. OVERALL FORECAST
IN PRETTY GOOD SHAPE WITH MINIMAL CHANGES PLANNED.

&&

.AVIATION...
VFR ACROSS MOST OF FA WITH ISOLD MVFR CIGS/VSBY IN STRONG CONVECTION
WHICH COULD AFFECT FAR NORTHERN COUNTIES OVERNIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Jun 23, 2:36 PM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
336 PM CDT SAT JUN 23 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-242045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
336 PM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN RED RIVER
VALLEY AND PORTIONS OF NORTHWEST MINNESOTA LATE THIS AFTERNOON
INTO TONIGHT. ADDITIONAL THUNDERSTORM DEVELOPMENT IS ALSO
POSSIBLE FROM CANDO TO LANGDON BY LATE EVENING AND INTO TONIGHT.
WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...BUT IF ISOLATED
THUNDERSTORMS DO FORM...THEY COULD BECOME SEVERE QUICKLY. THE MAIN
THREATS FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING WIND
GUSTS.

RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED
RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF
THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE
LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY FOR THE DEVILS LAKE
BASIN LATE ON SUNDAY AFTERNOON AND EVENING...AND THEN REGION WIDE
ON MONDAY.

A STRONG COOL FRONT WILL FORM OVER NORTH DAKOTA ON SUNDAY AND
THEN BEGIN MOVING EASTWARD ON MONDAY. THE FRONT WILL BE THE FOCUS
FOR STORMS TO DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GV/GODON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cavalier

When
June 23, 10:25 PM CST
Where
Cavalier County, 5 mi WNW of Mt Carmel
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
48.958, -98.482

The roof of a steel grain bin was blown off.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43193.